Wisconsin, 2013

Winter Weather in Wisconsin, February 21 to 22, 2013

February 21 to 22, 2013 · NWS MKX · 20 events in 20 counties and zones

South-Central and Southeast Wisconsin picked up 3 to 4 inches of snow due to yet another winter weather event. This snow was accompanied by east winds gusting to 30 mph which caused some blowing and minor drifting of snow that reduced visibilities.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

South-Central and Southeast Wisconsin picked up 3 to 4 inches of snow due to yet another winter weather event. This snow was accompanied by east winds gusting to 30 mph which caused some blowing and minor drifting of snow that reduced visibilities. The responsible low pressure moved northeast from the Southern Plains to Missouri the night of February 21st and across southern Wisconsin during the day on February 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 21, 9:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 21, 9:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CST THU FEB 21 2013

.UPDATE...THE ONSET OF SNOW WILL BE DELAYED BY 1-2 HOURS TONIGHT
BUT A 4-6 HOUR PERIOD OF MODERATE TO POSSIBLY HEAVY SNOW IS STILL
EXPECTED. SNOW OVER IA AND IL WILL BECOME BETTER ORGANIZED BETWEEN
NOW AND MIDNIGHT AS A STRONG UPPER TROUGH AXIS AND ASSOCIATED PVA
AND UPPER LEVEL DIVERGENCE SWINGS NWD AROUND THE UPPER LOW AND
INTO WI. AN ORGANIZED TROWAL WITH A 40 KT SELY LOW LEVEL JET AND
ASSOCIATED MOISTURE TRANSPORT/ISENTROPIC LIFT/FRONTOGENESIS WILL
COINCIDE WITH THE PVA ALOFT. DO EXPECT SOME LAKE ENHANCEMENT WITH
LAKE TO 850 MB TEMP DIFFERENCES AROUND 8C ALONG WITH FRICTIONAL
CONVERGENCE AIDING THE ENHANCEMENT. A MID LEVEL DRY SLOT WILL THEN
FOLLOW AND MOSTLY OVERSPREAD SRN WI BETWEEN 10-13Z. THE MAJORITY
OF THE 4-6 INCHES OF SNOW THAT IS FORECAST WILL FALL TONIGHT AND
EARLY FRIDAY BEFORE THE ARRIVAL OF THE DRY SLOT WITH MINOR ACCUMS
AFTERWARD. THERE STILL WILL BE ORGANIZED AREAS OF LIGHT SNOW
ESPECIALLY OVER THE WRN AND NRN CWA ON FRIDAY AS THE UPPER LOW
MOVES FROM IA INTO CENTRAL WI.

&&

.AVIATION/06Z TAFS/...SNOW WILL DEVELOP FROM 06Z-08Z OVER THE TAF
SITES AS LOW PRESSURE APPROACHES WI AND MOVES ACROSS SE WI ON FRI.
IFR CIGS AND 1/2-1 MILE VSBYS IS FORECAST WITH THE SNOW THROUGH
ABOUT 11-12Z. LIGHTER SNOW IS THEN EXPECTED WITH VSBYS RANGING
FROM 2-5 MILES AND CIGS AROUND 1.0-1.5 KFT THE REMAINDER OF THE
DAY AND INTO THE EVENING AS THE SLOW MOVING LOW MOVES ACROSS THE STATE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR WIZ062-063-
     067>070.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR WIZ046-047-056>060-064>066-071-072.

     WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST FRIDAY FOR WIZ051-
     052.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR LMZ643>646.

&&

UPDATE...GEHRING
TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, Feb 21, 3:30 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST THU FEB 21 2013

WIZ046-047-051-052-056>060-062>072-221015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL QUICKLY OVERSPREAD SOUTHERN WISCONSIN FROM SOUTH TO NORTH
THIS EVENING...MAINLY BETWEEN 8 PM AND MIDNIGHT.  MODERATE TO
SOMETIMES HEAVY SNOW WILL THEN CONTINUE THROUGH THE REMAINDER OF THE
NIGHT...DIMINISHING FROM SOUTH TO NORTH FRIDAY MORNING.
WINTER WEATHER ADVISORIES HAVE BEEN POSTED. SNOWFALL AMOUNTS TONIGHT
WILL BE IN THE 2 TO 5 INCH RANGE...WITH THE HIGHEST AMOUNTS
SOUTHWEST OF MADISON. IN ADDITION...BLUSTERY EAST WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW IN OPEN AND RURAL AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY FOR A TOTAL
ACCUMULATION ACROSS THE AREA LIKELY REACHING 5 TO 6 INCHES.
THE SNOW AND DRIFTING WILL CAUSE HAZARDOUS TRAVEL CONDITIONS FOR THE
FRIDAY MORNING COMMUTE.

ANOTHER LOW PRESSURE SYSTEM MAY BRING MODERATE SNOWFALL TO SOUTHERN
WISCONSIN NEXT MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT
SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-221015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
412 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG AND GUSTY EAST WINDS
AND BUILDING WAVES. FREEZING SPRAY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH FRIDAY FOR
LINGERING GUSTY WINDS AND HIGH WAVES. FREEZING SPRAY IS ALSO
EXPECTED. THE WINDS AND WAVES WILL SUBSIDE FRIDAY AFTERNOON AND
EARLY EVENING.

A SECOND LOW PRESSURE SYSTEM MAY BRING ANOTHER ROUND OF HIGHER WINDS
AND WAVES TO THE AREA NEXT MONDAY AND TUESDAY.

WWW.WEATHER.GOV/MKX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 winter weather. Local standard time, as filed.

Winter Weather, Sauk

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Sauk forecast zone
Reported by
COOP Observer
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Winter Weather, Iowa

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Iowa forecast zone
Reported by
COOP Observer
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Winter Weather, Dane

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Dane forecast zone
Reported by
COOP Observer
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Winter Weather, Lafayette

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Lafayette forecast zone
Reported by
COOP Observer
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Winter Weather, Green

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Green forecast zone
Reported by
COOP Observer
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Winter Weather, Rock

When
February 21, 11:00 PM CST to February 22, 1:55 PM CST
Where
Rock forecast zone
Reported by
COOP Observer
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Winter Weather, Marquette

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Marquette forecast zone
Reported by
COOP Observer
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Winter Weather, Green Lake

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Green Lake forecast zone
Reported by
COOP Observer
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Winter Weather, Fond du Lac

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Fond du Lac forecast zone
Reported by
COOP Observer
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Winter Weather, Sheboygan

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Sheboygan forecast zone
Reported by
COOP Observer
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Winter Weather, Columbia

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Columbia forecast zone
Reported by
COOP Observer
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Winter Weather, Dodge

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Dodge forecast zone
Reported by
COOP Observer
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Winter Weather, Ozaukee

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Ozaukee forecast zone
Reported by
COOP Observer
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Winter Weather, Waukesha

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Waukesha forecast zone
Reported by
COOP Observer
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Winter Weather, Milwaukee

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Milwaukee forecast zone
Reported by
COOP Observer
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Winter Weather, Walworth

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Walworth forecast zone
Reported by
COOP Observer
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Winter Weather, Racine

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Racine forecast zone
Reported by
COOP Observer
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Winter Weather, Kenosha

When
February 22, 1:00 AM CST to 1:55 PM CST
Where
Kenosha forecast zone
Reported by
COOP Observer
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437579, 437580, 437581, 437583, 437584, 437585, 437589, 437591, 437592, 437593, 437594, 437595, 437596, 437597, 437598, 437599, 437600, 437601, 437602, 437603.